Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 449, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 29, 2011, 7:06 PM CDT for Kay County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 29, 2011, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 70 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WUUS54 KOUN 300006 SVROUN OKC071-300045- /O.NEW.KOUN.SV.W.0449.110730T0006Z-110730T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT FRI JUL 29 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KAY COUNTY IN NORTHERN OKLAHOMA... * UNTIL 745 PM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF TONKAWA...MOVING SOUTHEAST AT 5 MPH. THIS WAS PART OF A LINE OF STRONG THUNDERSTORMS ACROSS WESTERN KAY COUNTY. HAZARDS IN THE WARNING INCLUDE... WIND GUSTS TO 65 MPH... HAIL UP TO THE SIZE OF QUARTERS... * LOCATIONS IN THE WARNING INCLUDE BLACKWELL...NARDIN AND TONKAWA. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 208 AND 228. LAT...LON 3689 9728 3659 9721 3660 9746 3691 9746 TIME...MOT...LOC 0004Z 296DEG 6KT 3668 9740 $$ ..SPEG.
2 follow-up statements
157 WWUS54 KOUN 300034 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 734 PM CDT FRI JUL 29 2011 OKC071-300045- /O.CON.KOUN.SV.W.0449.000000T0000Z-110730T0045Z/ KAY OK- 734 PM CDT FRI JUL 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHWESTERN KAY COUNTY... AT 733 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF TONKAWA...MOVING EAST AT 5 MPH. STORM INTENSITY IS DECREASING... BUT MAY STILL PRODUCE STRONG WINDS. HAZARDS IN THE WARNING INCLUDE... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE BLACKWELL...NARDIN AND TONKAWA. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 208 AND 228. LAT...LON 3689 9728 3659 9721 3660 9746 3691 9746 TIME...MOT...LOC 0033Z 252DEG 4KT 3662 9737 $$ ..SPEG.
083 WWUS54 KOUN 300049 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 749 PM CDT FRI JUL 29 2011 OKC071-300058- /O.EXP.KOUN.SV.W.0449.000000T0000Z-110730T0045Z/ KAY OK- 749 PM CDT FRI JUL 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KAY COUNTY HAS EXPIRED... THE STORM HAS WEAKENED. HOWEVER THUNDERSTORMS WILL PERSIST ACROSS THE AREA WHICH MAY PRODUCE GUSTY WINDS. LAT...LON 3689 9728 3659 9721 3660 9746 3691 9746 TIME...MOT...LOC 0034Z 252DEG 4KT 3662 9737 $$ ..SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:11 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 29, 2:11 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 211 PM CDT FRI JUL 29 2011 .DISCUSSION... HEAT WILL CONTINUE TO BE THE MAJOR ISSUE THROUGH LATE NEXT WEEK. SOME PRECIPITATION WILL BE POSSIBLE TONIGHT/SATURDAY. SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE PAST FEW HOURS THIS AFTERNOON WITH THE BEST COVERAGE IN NORTHERN AND SOUTHEAST/SOUTH CENTRAL PORTIONS OF THE FA. THE NORTHERN ACTIVITY IS NEAR REMNANT OUTFLOW BOUNDARY FROM LAST NIGHT'S CONVECTION IN KANSAS WHILE THE STORMS IN THE SOUTH ARE WHERE DEEPER MOISTURE HAS DEVELOPED. SHOWERS AND STORMS WILL REMAIN POSSIBLE ALMOST EVERYWHERE INTO EARLY EVENING... WITH MOST OF THE ACTIVITY EXPECTED TO END AROUND SUNSET. HOWEVER... RAIN CHANCES WILL CONTINUE OVERNIGHT ACROSS NORTHERN OK. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY DUE HEATING OF THE BETTER MOISTURE THAT HAS MOVED INTO THE REGION. UPPER RIDGE IS EXPECTED TO BE CENTERED OVER THE REGION NEXT WEEK CONTINUING THE VERY HOT CONDITIONS OVER THE AREA. WITH THIS IN MIND... WILL EXTEND THE HEAT ADVISORY THROUGH THURSDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 79 100 77 102 / 10 10 10 10 HOBART OK 80 102 80 105 / 10 10 10 10 WICHITA FALLS TX 79 104 82 106 / 20 10 10 10 GAGE OK 74 102 76 104 / 20 10 10 10 PONCA CITY OK 78 101 80 104 / 20 20 10 10 DURANT OK 78 98 79 100 / 30 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR TXZ083>090. && 06/25
Hazardous weather outlook, Jul 29, 5:22 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT FRI JUL 29 2011
OKZ004>048-050>052-TXZ083>090-301100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
522 PM CDT FRI JUL 29 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS SHOULD PERSIST THROUGH THE EARLY EVENING HOURS.
WIND GUSTS OVER 55 MPH ARE POSSIBLE WITH THE STRONGER STORMS.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AN OUTFLOW
BOUNDARY ACROSS NORTHWEST OKLAHOMA INTO EARLY EVENING. OTHER STORMS
MAY AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. STORM
INTENSITY WILL DECREASE DURING THE EARLY TO MID EVENING HOURS.
ALTHOUGH INSTABILITY WILL BE WEAK...ANY STORMS THAT OCCUR WILL POSE
A THREAT TO PRODUCE LOCALLY DAMAGING WINDS. CLOUD TO GROUND
LIGHTNING AND LIGHTNING INDUCED FIRES ARE ALSO A HAZARD...ALONG WITH
LOCALIZED HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY REMAINS IN EFFECT...AS A DANGEROUS HEAT WAVE
CONTINUES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE NATIONAL HURRICANE CENTER FORECASTS TROPICAL STORM DON TO MOVE
INLAND OVER FAR SOUTH TEXAS. THE TROPICAL STORM WILL NOT AFFECT
NORTH TEXAS OR OKLAHOMA DIRECTLY. INCREASED HIGH LEVEL
MOISTURE...HOWEVER...MAY LEAD TO A SLIGHT INCREASE IN AFTERNOON
THUNDERSTORM ACTIVITY ON SATURDAY AND SUNDAY...MAINLY ACROSS WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA. GENERALLY SPEAKING...THUNDERSTORM
CHANCES WILL REMAIN VERY LOW THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
THE HEAT ADVISORY IS EFFECTIVE THROUGH SUNDAY AND IS LIKELY TO BE
EXTENDED WELL INTO NEXT WEEK. LONG RANGE FORECASTS CONTINUE TO SHOW
NO SIGNS THAT THE HEAT WAVE WILL BREAK. UNUSUALLY DRY VEGETATION
WILL ALSO MAINTAIN VERY HIGH WILDFIRE POTENTIAL...ESPECIALLY ON
BREEZY DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.In the hours before
Special weather statement, Jul 29, 3:45 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT FRI JUL 29 2011 OKZ005-292115- WOODS OK- 345 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF WAYNOKA. ANOTHER STRONG STORM WAS LOCATED NEAR ALVA. THESE STORMS ARE NEARLY STATIONARY. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3694 9858 3659 9854 3646 9880 3672 9906 MAXWELL
Special weather statement, Jul 29, 4:06 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 406 PM CDT FRI JUL 29 2011 OKZ004-010-292130- HARPER OK-WOODWARD OK- 406 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODWARD COUNTIES. AT 406 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES EAST OF ALABASTER CAVERNS STATE PARK TO 4 MILES NORTH OF TANGIER. THESE STORMS ARE NEARLY STATIONARY. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH... HEAVY DOWNPOURS... LAT...LON 3656 9900 3637 9958 3657 9960 3673 9911
Special weather statement, Jul 29, 5:50 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT FRI JUL 29 2011
OKZ007-292315-
GRANT OK-
550 PM CDT FRI JUL 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.
AT 549 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES EAST OF
RENFROW... NEAR JEFFERSON... AND 5 MILES EAST OF NASH...MOVING EAST
AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3668 9748 3659 9800 3660 9811 3699 9807
3701 9773 3701 9747
..SPEG.Special weather statement, Jul 29, 6:17 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 617 PM CDT FRI JUL 29 2011 OKZ007-008-292345- GRANT OK-KAY OK- 617 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. AT 617 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS CENTRAL AND EASTERN GRANT COUNTY... FROM RENFROW TO POND CREEK...MOVING EAST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3660 9755 3659 9804 3701 9783 3700 9729 ..SPEG.
Special weather statement, Jul 29, 6:38 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 638 PM CDT FRI JUL 29 2011 OKZ017-300015- BLAINE OK- 638 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY. AT 639 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SOUTHARD...AND WAS NEARLY STATIONARY. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3616 9864 3616 9829 3597 9839 3588 9863 ..SPEG.
Special weather statement, Jul 29, 6:49 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 649 PM CDT FRI JUL 29 2011 OKZ007-008-300015- GRANT OK-KAY OK- 649 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. AT 648 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES EAST OF MEDFORD TO 5 MILES SOUTHEAST OF POND CREEK. ANOTHER LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES EAST OF RENFROW TO 5 MILES WEST OF TONKAWA. THESE STORMS WERE NEARLY STATIONARY. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3700 9735 3659 9726 3660 9802 3701 9790 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:26 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 34 min |
| Jul 30, 8:09 AM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jul 30, 1:45 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 30, 2:06 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jul 30, 2:35 PM CDT | Special Weather Statement | OUN | Garfield | 25 min |
| Jul 30, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 46 min |
| Jul 30, 2:50 PM CDT | Special Weather Statement | OUN | Noble | 25 min |
| Jul 30, 3:09 PM CDT | Special Weather Statement | OUN | Major, Woods | 21 min |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 65 min |
| Jul 30, 3:38 PM CDT | Special Weather Statement | OUN | Blaine, Major, Woodward | 22 min |
| Jul 30, 4:03 PM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woodward | 27 min |
| Jul 30, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 45 min |
| Jul 30, 4:40 PM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Jul 30, 5:28 PM CDT | Special Weather Statement | OUN | Blaine, Dewey, Kingfisher | 32 min |
| Jul 30, 6:00 PM CDT | Special Weather Statement | OUN | Dewey | 30 min |
| Jul 30, 6:34 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.